MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Codes Unintended Ejection (1234); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline became stuck in the distal part of the phenom 27 microcatheter while resheathing.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left ica.The max diameter was 6mm, and the neck diameter was 4mm.The patient's vessel tortuosity was severe.The landing zone was 3.8mm distal and 4.3mm proximal. dual antiplatelet treatment was administered, and the pru level was 142.It was reported that while deploying the pipeline the device fell back proximal to the aneurysm.Recapture was necessary to secure a more distal position.The doctor was pushing very hard to try to recapture the device.The forward energy allowed the phenom plus to advance.The device was mostly recaptured but was no longer on the deployment system.Most of the device was still with in the phenom 27.Both the phenom 27 and phenom plus were removed from the body with the pipeline within the phenom 27.They regained access and used a replacement device.A continuous flush had been administered.The physician had not released the load/slack in the system.There was no damage to the catheter or pushwire. the patient did not experience any injury or complications.Angiographic results post procedure were said to be satisfactory.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an 8f cordis sheath, infinity guide catheter, phenom 27 microcatheter, fathom guidewire, and phenom plus catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the fell back proximal to distal landing zone.The tip of the catheter moved during deployment.The pushwire rotated or pulled back during the procedure.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15276536
Report Number2029214-2022-01433
Device Sequence Number7002251
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB389316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/21/2022
11/17/2022
11/29/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/06/2022
11/17/2022
12/05/2022
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight83 KG